MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA NEONATAL TTS (TIGHT-TO-SHAFT) TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA NEONATAL TTS (TIGHT-TO-SHAFT) TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67N030
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Information was received that a smiths medical portex bivona neonatal tts (tight-to-shaft) tracheostomy tube had a "faulty balloon".No adverse effects were reported.
 
Additional Manufacturer Narrative
Device evaluation: one bivona tracheostomy sample was received in used condition without its original packaging for evaluation.The sample was visually inspected and no discrepancies were found.A leak test was performed and when inflating the unit with air, it was seen that the cuff inflated and held the air properly.Next, an air cuff symmetry test was performed and the cuff inflated properly after being inflated/deflated four times.Additionally, the percentage result was found to be over the minimum acceptable, but the unit was still found to be within specification.To further investigate the issue, documents were reviewed and deemed adequate.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.Air cuff symmetry tests were also audited during thirty two (32) units finding no discrepancies.A review of the manufacturing process was conducted and was considered adequate and correct.Based on the evidence and testing, the complaint was not confirmed.No fault was found with the returned device.

Brand Name
PORTEX BIVONA NEONATAL TTS (TIGHT-TO-SHAFT) TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9292538
Report Number3012307300-2019-05949
Device Sequence Number2448110
Product Code JOH
UDI-Device Identifier15021312006216
UDI-Public15021312006216
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/24/2023
Device Model Number67N030
Device Catalogue Number67N030
Device Lot Number3715020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer12/07/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1